Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Does post-polio syndrome cause weakness and pain in the leg?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2006
Answered : 2062 Questions
Question
I had a very light case of polio when I was eight years old. with fatigue but no weakness in extremities. Now at age 73 I've been diagnosed with post-polio syndrome and one leg is weak and painful. I thought that post-polio cannot be worse or different from the original polio. Maybe I have been diagnosed incorrectly?
Tue, 8 May 2018 in Brain and Spine
 
 
Answered by Dr. Neeraj Kumar 56 minutes later
Brief Answer:
Get examined and evaluated by a neurologist

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
Weakness and wasting in limb at this age should ve evaluated for any compressive radiculopathy.
Post polio syndrome has been reported in the involved limb due to mire reduction in neuronal pool due to degeneration related to aging.
Get a MRI lumbosacral spine and an emg too.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor